Thyroid Disorders Community
Do I need to take medication for Hashimoto's Disease (when not fee...
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Do I need to take medication for Hashimoto's Disease (when not feeling any symptoms)

Hi everyone.
I'm a 27yr old female. I have been recently dx with Hashimoto's Disease (w/ hypothyroism). I don't think I have any of symptoms (fatigue that I cannot do my work, gaining weight, etc). However, my blood testing result indicated that I am (I don't know the exact #'s b/c I don't have the medical result paper w/ me). I don't know if I should start taking medication when I don't really feel any symptoms. From reading numerous forum discussions, I have noticed that many people gained weight 15-20 lb in short period time due to medication side effect. This is also another reason why I am hesitant to take the medication. What should I do???
Related Discussions
Avatar_f_tn
If you can dig up those actual test results, it would be really helpful.  We could comment more specifically.  Please include reference ranges since those vary lab to lab.

There are two different approaches to treating Hashi's.  Some think it's best to treat early (before symptoms) to avoid the worst of the symptoms.  Others feel that bloodwork should be out of range and symptoms present before treating.  You'll find lots of reading on the subject.

Weight gain is not a side effect of the medication, in my opinion.  Thyroid meds take 4-6 weeks to reach full potential in your body.  Very frequently, the initial dose has to be adjusted  (sometimes many times) before an optimal dose is arrived at...each of those adjustments comes with a 4-6 week adjustment period.  Add to that that many doctors treat by the numbers rather than symptoms.  So, what results is that the patient remains hypo for quite some time after starting meds (with some doctors, that stretches into forever) and interprets that as a "side effect", when it's really a direct effect of being hypo.

If you post those results, we can take a further look.

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_f_tn
Blank
goolarra
Sisters, OR
649848_tn?1357751184
Blank
Barb135
FL
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
1204245_tn?1356904325
Blank
898_1
Long Beach
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia